Advertisement

 

doctorslounge.com

 
Powered by
Careerbuilder

 

                    Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Newsletter

   Home

   News

   Conferences

   CME

   Forum Archives

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links

advertisement.gif (61x7 -- 0 bytes)

   Specialties

   Cardiology

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Pharmacy

   Primary Care

   Psychiatry

   Pulmonology

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

     
 
 

 Headlines:

 
 
 

The Doctors Lounge - Primary Care Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Primary Care Answers List

Forum Name: Nutrition & Diet

Question: Confused about Vit B12 deficiency


philippa - Fri Jun 03, 2005 9:19 am

I have had 8 years of a huge list of symptoms. all seemd unrelated and I started feeling like it was me making it up. I have recently found out the I have a Vitamine B12 deficiency. I am not anemic though. My doctor is Dutch and has limited English. He has told me it is quite a nasty defiency; level 8 (which means nothing to me), that he is worried about it and that I need injections for the next 6 months. I am not a vegan but have a history of eating dissorders, ( which I am not entirely sure are over with) and can only assume that that it stems from that.

I have tried to read up on this deficiency but I have not found much to help me.
My symptoms over the last couple of years, after numerous tests, have been put down to stress. these are the symptoms; Fatigue, dizziness, no appetite, weight loss, extreme nervousness, numbness in my fingers, back probs, Depression, sight probs, head aches and have become very emotional. I also seem unable to fight off any bug going around and seem to keep it twice as long as anyone.

It has effected my school life and now, with my little girl, I am finding it hard (at 23!) to keep up. Getting up in the morning is very hard beacuse I am so tired.
After this long story (!) I was wondering if there is any info out there for me which is clear. I am worries about my nervousness and inability to speak without feeling rushed and confused and stuttering. Is it me or are these things related to the defficiency? At what point would one worry about neuroligical damage. ( my doctor says unless I start walking around like an idiot, there is nothing to worry about, but there is a noticeable difference in my behaviour.)

I hope after all that, my questions were clear and perhaps someone has some info for me!

Thanks,

Philippa
Theresa Jones, RN - Fri Jun 03, 2005 10:49 am

Hi philippa,
Commonly symptoms associated with a vitamin b12 deficiency are loss of appetite, numbness/tingling of the hands and feet, Shortness of breath, Diarrhea, weakness and fatigue, and in more advanced cases changes in mental status. A schilling test would determine where the deficiency in vitamin b12 absorption lies. Regaining appropriate levels of b12 should make the symptoms dissipate.
Sincerely,
Rntdj
littlemiss_2075 - Tue Mar 20, 2007 3:44 am

Ok, I have had severe restlessnes symptoms, pretty much every minute of every day for 3 months straight. Sometimes with it I have fast heartbeat. I was also depressed. I went to my doctor thinking it was akathisia from amed that I stopped taking, he said he thougth I was depressed, anxious. I KNOW it is not Anxiety. I take Zoloft anyways. I have a long history of Depression and Anxiety, and I know this is different, this feeling is almost liek a buzzing restless feeling throughout my whole body, more specifically my legs and chest. I have had some blood work done, but my doc is pretty adamant on just diagnosing it as Anxiety. After research I really truly believe I have adeficiency in vitamins. I started taking vitamin b complex 100 and the symptoms went away, I had such relief, although I had side effects of Headache, sleepiness and Nausea. I kept it up though happy to have fixed th eproblem, well after about aweek, the symptoms returned, so I wondered maybe I need a b vitamin but am not getting enough? With the more research I do, the more vitamins it shows that I have symptoms of a deficiency, magnesium, iron, vitamin b's, calcium, vitamin d. So now I am taking the b complex, vitamin b 12 on top of it, and amultivitamin, and sometimes a calcium magnesium, which I stopped taking. Since taking the b12 ( about 1000mcg's) I am feeling a bit better, but still a bit restless. I just don't get what is wrong. Why would the feelings go away with the b complex and yet return. Do you know what vitamins would cause a restless feeling that is severe, with Rapid heart beat? Should I just give the vitamins some time to work, if I was deficient, would it need time to repair, before the symptoms went away? I am truly sorry my doctor isn't of much help, and this feeling is truly driving me crazy and I can't take it anymore. I am not going to stop treatment of Zoloft, or anything, I just need to know what vitamins could cause this feelings, other than Anxiety, like I said I am 100% sure. I am sorry this is so so long, but wanted to explain the situation. ( I have IBS, possible celiac disease, Diarrhea alot of the time, and possible absorbtion problems? I am also a vegetarian, I don't eat eggs, and lactose intolerant, I also take beano) Please let me know what you think, and then maybe I could go to my doctor with that info and ask for other testing, or vitamin dosages? Thank you so much in advance, Carolee

Check a doctor's response to similar questions

send to a friend

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a doctor or a nurse?

Do you want to join the Doctors Lounge online medical community?

Participate in editorial activities (publish, peer review, edit) and give a helping hand to the largest online community of patients.

Click on the link below to see the requirements:

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.